Gesztesy, Fritz and Makarov, Konstantin A. and Zinchenko, Maxim (2008) Essential closures and AC spectra for reflectionless CMV, Jacobi, and Schrödinger operators revisited. Acta Applicandae Mathematicae, 103 (3). pp. 315-339. ISSN 0167-8019 http://resolver.caltech.edu/CaltechAUTHORS:20090810-122708702
- Submitted Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20090810-122708702
We provide a concise, yet fairly complete discussion of the concept of essential closures of subsets of the real axis and their intimate connection with the topological support of absolutely continuous measures. As an elementary application of the notion of the essential closure of subsets of R we revisit the fact that CMV, Jacobi, and Schrödinger operators, reflectionless on a set ∈ of positive Lebesgue measure, have absolutely continuous spectrum on the essential closure ⋶^e of the set ∈ (with uniform multiplicity two on ∈). Though this result in the case of Schrödinger and Jacobi operators is known to experts, we feel it nicely illustrates the concept and usefulness of essential closures in the spectral theory of classes of reflectionless differential and difference operators.
|Additional Information:||© Springer 2008. Received: 13 January 2008 Accepted: 10 April 2008 Published online: 24 April 2008. We are indebted to Jonathan Breuer for helpful discussions on this topic. Mathematics Subject Classification. 34B20, 34L05, 34L40, 34B24, 34B27, 47A10.|
|Subject Keywords:||absolutely continuous spectrum; reflectionless Jacobi; CMV; Schrödinger operators.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Joy Painter|
|Deposited On:||10 Aug 2009 22:54|
|Last Modified:||26 Dec 2012 11:10|
Repository Staff Only: item control page